MAUDE Adverse Event Report: SYNTHES GMBH TEMPORARY FIXATION PIN; BENDER

SYNTHES GMBH TEMPORARY FIXATION PIN; BENDER
Model Number 03.161.057
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/06/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a procedure on (b)(6) 2023, the temp fix pin broke inside the patient.Procedure was completed successfully with no delay.This report is for a temporary fixation pin.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D9: complainant part is not expected to be returned for manufacturer review/investigation.H3, h6: a manufacturing record evaluation cannot be performed due to lot number being unknown.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the device from the received image(s).Visual analysis of the photo revealed that temporary fixation pin had broke from the threads.The broken fragment is not visible in the evidence provided.As there were no x-rays provided, is not possible to confirm the embedded device condition.No other issues were found.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for temporary fixation pin.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TEMPORARY FIXATION PIN
Common Device Name
BENDER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16797387
Report Number8030965-2023-05177
Device Sequence Number6386698
Product Code HXW
UDI-Device Identifier10705034711720
UDI-Public(01)10705034711720
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.161.057
Device Catalogue Number03.161.057
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/06/2023
Initial Report FDA Received Date04/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexMale